Alert archive / Colorado / Flash Flood Warnings in 2019
Flash Flood Warning 35, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 25, 2019, 4:17 PM MDT for Custer County, Fremont County, Pueblo County, Colorado. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2019, 4:17 PM MDT (22:17 UTC)
- Expired
- Jul 25, 2019, 6:15 PM MDT
- In force
- 118 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Custer County, CO, Fremont County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405 WGUS55 KPUB 252217 FFWPUB COC027-043-101-260015- /O.NEW.KPUB.FF.W.0035.190725T2217Z-190726T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Pueblo CO 417 PM MDT Thu Jul 25 2019 The National Weather Service in Pueblo has issued a * Flash Flood Warning for... Southeastern Fremont County in central Colorado... Northeastern Custer County in southeastern Colorado... Western Pueblo County in southeastern Colorado... * Until 615 PM MDT. * At 416 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Wetmore. A storm has stalled over a region which received heavy rainfall Monday. Flash flooding along highway 96 is of concern. This includes the following areas, Hardscrabble Creek near County Road 389. LAT...LON 3829 10495 3819 10501 3817 10516 3826 10512 $$ PGW
2 follow-up statements
386 WGUS75 KPUB 252234 FFSPUB Flash Flood Statement National Weather Service Pueblo CO 434 PM MDT Thu Jul 25 2019 COC027-043-101-260015- /O.CON.KPUB.FF.W.0035.000000T0000Z-190726T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fremont CO-Custer CO-Pueblo CO- 434 PM MDT Thu Jul 25 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER AND WESTERN PUEBLO COUNTIES... At 432 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. The thunderstorm has weakened with moderate rainfall occurring. Radar estimates up to 1 inch in the warning area over a short period of time. Some locations that will experience flooding include... Wetmore. This includes the following areas, Hardscrabble Creek near County Road 389. LAT...LON 3829 10495 3819 10501 3817 10516 3826 10512 $$ PGW
941 WGUS75 KPUB 260011 FFSPUB Flash Flood Statement National Weather Service Pueblo CO 611 PM MDT Thu Jul 25 2019 COC027-043-101-260021- /O.EXP.KPUB.FF.W.0035.000000T0000Z-190726T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fremont CO-Custer CO-Pueblo CO- 611 PM MDT Thu Jul 25 2019 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER AND WESTERN PUEBLO COUNTIES WILL EXPIRE AT 615 PM MDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3829 10495 3819 10501 3817 10516 3826 10512 $$ BL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:07 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 25, 3:07 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 307 PM MDT Thu Jul 25 2019 .SHORT TERM...(This evening through Friday) Issued at 306 PM MDT Thu Jul 25 2019 Currently...A ridge of high pressure remains over the Four Corners region, recycling trapped moisture for convection over the higher terrain and adjacent plains. Numerous showers and short-lived thunderstorms have developed as of 3 pm, but so far none have posed a threat for area burn scars. Temps have warmed into the 70s and 80s for the high valleys, and mid 80s to mid 90s for the plains. Tonight...Ongoing convective activity will continue and spread across the adjacent plains through the evening, with hi-res models indicating activity lingering until around midnight. Since the winds aloft are very weak, area burn scars are still under the threat of flash flooding if any stronger storms develop and slowly move across them. Therefore, the Flash Flood Watch will remain in effect until midnight tonight. Further east, the main threat from storms will be gusty erratic winds with gusts up to 50 mph and cloud to ground lightning. One or two of the storms may become strong enough to produce hail up to one half inch in diameter, but reports have indicated a lot of rain with these storms this afternoon and no hail. Expect overnight low temps in the upper 40s to lower 50s for the high valleys, and mid 50s to mid 60s for the plains. Tomorrow...It looks like a very similar day for Friday, though the center of the upper high shifts slightly to the southwest, settling over southern AZ. This will mean a shift in the focus areas for the heavier rain areas. Models are indicating a similar initiation time for convection over the higher terrain, between 10 and 11 am, but are showing very little movement off of the mts. Therefore, the I-25 corridor may see a few storms try to threaten in the afternoon and early evening, but those storms may not get too far east. In addition, the focus area for the heavier rain looks like it will be over the southern Sangres and the Raton Mesa, which would still keep the Spring burn scar under the threat of flash flooding. Plan on high temps around 80F for the high valleys, and mid 80s to mid 90s for the plains. Moore .LONG TERM...(Friday night through Thursday) Issued at 306 PM MDT Thu Jul 25 2019 Saturday and Sunday... An upper-level trough of low pressure begins to move in from the Pacific Northwest on Saturday, riding along the northern extent of the Desert Southwest ridge. This trough is expected to bring increased chances of precipitation to the area, especially for the mountains. However, latest model runs continue to differ on the amount and extent of precipitation. The NAM continues to be the wettest of the models, showing that the precipitation will extend to the plains Saturday night. The GFS also shows this, but with less areal extent, while the Euro is indicating that the precipitation will remain over the mountains. With precipitable water values being on the higher end, there will be an enhanced burn scar flash flood threat Saturday afternoon and evening. The trough is expected to continue progressing eastward Saturday night into Sunday, dropping a cold front southward through the area. The cold front should bring another chance for afternoon showers and thunderstorms to the mountains and possibly the southeastern plains, depending on where the front is located during the evening hours. The GFS locates the front farther southeast in the OK and TX panhandles, while the Euro has it clipping the southeast corner of CO. Highs are expected to be near average in the 90s across the plains, and upper 70s to 80s in the mountain valleys, with Sunday being the slightly cooler day of the two. Monday through the work week... The Desert Southwest ridge slides back to the east on Monday, and generally remains over the Four Corners region. Enough monsoonal moisture is expected to be transported into the region to bring daily afternoon shower and thunderstorm chances over the mountains. Thunderstorm coverage should be isolated to scattered early in the week, then becoming more widespread later in the week. Highs during the week are expected to be in the mid to upper 90s, with a few locations possibly hitting 100 midweek, across the plains, and low to mid 80s in the mountain valleys. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 306 PM MDT Thu Jul 25 2019 Thunderstorms will gradually move across the adjacent plains through the evening, and will likely linger until around midnight. A repeat pattern is forecast for Friday, though activity will likely be more tied to the higher terrain with a focus on the southern Sangres and Raton Mesa. KALS: VCTS until around 01z with potentially gusty erratic winds to 50 kts. Otherwise VFR conditions overnight until 18z Fri. KCOS and KPUB: VCTS until 07z with gusty erratic wind gusts to 50 kts and intermittent MVFR visibilities due to brief heavy rain. Otherwise VFR conditions will prevail until 21z Friday. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for COZ072>075-079- 080-087. && SHORT TERM...MOORE LONG TERM...CARLBERG AVIATION...MOORE
Hazardous weather outlook, Jul 25, 11:09 AM MDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1109 AM MDT Thu Jul 25 2019 COZ058>089-093>099-261715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1109 AM MDT Thu Jul 25 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Widespread thunderstorms will develop over the mountains this afternoon, increasing the risk for flash flooding over the Spring, Junkins, and Hayden Pass burn scars. There may be one or two strong thunderstorms over the plains this afternoon, with the main risks being wind gusts up to 40 mph, nickel sized hail, and cloud to ground lightning with the strongest storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous showers and thunderstorms will be possible across the mountains Friday through Sunday with the best chance for thunderstorms across the plains on Saturday night and Sunday. Locally heavy rainfall and lightning will be the primary storm threats. However, brief small hail and wind gusts up to 45 mph will also be possible with the stronger storms. The risk for flash flooding on burn scars will remain elevated through this period. Drier and hotter weather will spread in for Monday and Tuesday with isolated to scattered thunderstorms across the mountains each day. Gusty erratic outflow winds, brief moderate to heavy rainfall, and lightning will be the primary storm threats. Thunderstorm chances will increase again for mid to late week. This will bring back the risk for locally heavy rainfall and the potential for flash flooding of burn scars, as monsoon moisture returns to the region. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the mountains and the eastern plains this afternoon and evening. 27/29
In the hours before
Local storm report, Jul 25, 10:52 AM MDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1052 AM MDT THU JUL 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD 2 W LA VETA 37.51N 105.05W
07/24/2019 HUERFANO CO EMERGENCY MNGR
FLOODING REPORTED ALONG MIDDLE CREEK OVER
TOPPING COUNTY ROAD 430.
0412 PM FLASH FLOOD 5 WNW LA VETA 37.53N 105.10W
07/24/2019 HUERFANO CO EMERGENCY MNGR
FLOODING REPORTED ON COUNTY ROAD 440.
0325 PM FLASH FLOOD 1 SSE LA VETA PASS 37.57N 105.17W
07/24/2019 HUERFANO CO EMERGENCY MNGR
FLOODING REPORTED ALONG SOUTH ABEYTA CREEK
AND COUNTY 442.
0345 PM FLASH FLOOD 7 S LA VETA PASS 37.49N 105.18W
07/24/2019 COSTILLA CO EMERGENCY MNGR
RAILROAD TRACKS WASHED OUT NEAR FIR FROM
FLASH FLOODING OFF SPRING BURN SCAR. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Jul 25, 3:02 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MDT THU JUL 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HEAVY RAIN 5 NNW PETERSON AFB 38.89N 104.74W
07/25/2019 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:16 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Jul 24, 6:21 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 114 min |
Nearby
Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.